





2023 Joint NHP-CMRR-ICLR Multi-Hazard Risk and Resilience Workshop

Monday October 30th, 2023				
9:00 AM	Session #1 Northern Hail Project I – 2023 field programs and project partners' research [IBHS, Weatherlogic,			
	Instant Weather, and ICLR]			
	Conveners: Dr. Gregory Kopp			
9:00 AM		Check-in at ACEB 1410. Coffee available (all morning)		
10:00 AM	Dr. Gregory Kopp (NHP)	Welcome		
10:10 AM	Dr. Julian Brimelow (NHP)	NHP Year in Review		
10:40 AM	Mr. Scott Kehler (Weatherlogics)	Monitoring and Forecasting Hail at Weatherlogics		
11:10 AM	Mr. Simon Eng (NHP)	NHP Hail Damage Surveys		
11:30 AM	Dr. Keith Porter (NHP)	Hail Benefit/Cost Analysis		
12:00 PM	Dr. David Sills (NTP)	Detection of hail swaths with UAVs		
12:15 PM	Dr. Connell Miller (NHP)	Calgary disdrometer network		
12:30 PM	Break - 60 min	Lunch. ACEB 1410. (All participants)		
1:30 PM	Session #2			
	Northern Hail Project II –Research progress at Western			
	Conveners: Dr. Gregory Kopp			
1:30 PM	Dr. Ian Giammanco (IBHS)	IBHS Hail Research Program		
2:00 PM	Mr. Adam Skinner (Instant Weather Inc)	Instant Weather: Pro Radar Updates & Roadmap		
2:15 PM	Dr. Daniel Michelson (Environment and Climate Change Canada)	Canadian weather radar network renewal and the southern Ontario lidar mesonet		
2:30 PM	Mr. Sudesh Boodoo (Environment and Climate Change Canada)	Improving hail detection and hail size estimates from polarimetric radar		
2:45 PM	Mr. Issam Mohamed (Western University)	Analyzing Concurrent Hail, Extreme Wind, and Heavy Rainfall Events in Alberta, Canada: A Multivariate Statistical Approach		
3:00 PM	Yao Li (Western University)	Statistical Analysis of CoCoRaHS database and future prospect for hail risk modeling		
3:15 PM	Mr. Mark Gartner (NHP)	Preliminary statistics from Calgary's new hail disdrometer network		
3:30 PM	Mr. Xiao Ma (University of Saskatchewan)	High-resolution WRF simulation of extreme winds in Canada: Present and Future scenarios		
3:45 PM	Break - 30 min	Coffee		
4:15 PM	NHP PIs meet with Advisory Commi	ttee. (ICLR BoardRoom in ACEB)		







2023 Joint NHP-CMRR-ICLR Multi-Hazard Risk and Resilience Workshop

Tuesday October 31st, 2023			
9:00 AM	Session #3		
	Hydroclimate Extremes and Infrastructure Resilience		
	Conveners: Dr. Reza Najafi		
	Dr. Xuebin Zhang (Pacific Climate Impacts Consortium)	Risk, Resilience and Sustainability of Infrastructure under Multihazards	
	Dr. Mercè Casas-Prat (Environment and Climate Change Canada) Ms. Natalie Salkauskis (City of	Coastal compound flooding and the role of internal climate variability Measurements Toronto Water: Building Resilience	
	Toronto)	Toronto water. Building Resilience	
	Dr. Alex Cannon (Environment and Climate Change Canada)	Stronger evidence for increases in short-duration extreme rainfall in Canada: observed trends and links with warming	
10:20 AM	Break - 20 min		
10:40 AM	Session #4		
	Smart and Resilient Infrastructure		
	Conveners: Dr. Ayan Sadhu		
	Dr. Ayan Sadhu (Western University)	AI-enabled smart infrastructure management	
	Dr. Oya Mercan (University of Toronto)	Real-Time Hybrid Simulation: Challenges, Innovations, and Applications	
	Dr. Katherine Flanigan (Carnegie Mellon University)	Enhancing Railroad System Resilience: An Automated Approach to On-Board Broken Rail Detection	
12:00 PM	Break - 90 min	Student Poster Session/Display (during lunch. ACEB 1410)	
1:30 PM	Session #5		
	Digital Twinning (DT) for climate-resilient and sustainable built environments		
	Conveners: Dr. Girma Bitsuamlak		
	Dr. Girma Bitsuamlak (Western University)	Introduction to climate-resilient and sustainable built environments	
	Dr. Wael El-Dakhakhni (McMaster University)	Digital Twin for Flood Risk Quantification	
	Dr. Connell Miller/Mr. Simon Eng (NHP)	The Didsbury EF4 Canada Day Tornado Survey	
	Mr. Dagimawi Eneyew (Western University)	Digital Twin for Smart and Sustainable Buildings	
3:30 PM	Break - 10 min		







2023 Joint NHP-CMRR-ICLR Multi-Hazard Risk and Resilience Workshop 3:40 PM Session #6 **Quantitative Disaster Risk Assessments for Communities and Infrastructure** Conveners: Dr. Katsu Goda Dr. Solomon Tesfamariam Seismic vulnerability assessment of substations and power (University of Waterloo) transmission network Dr. Carmine Galasso (University Forward-looking catastrophe risk modeling for resilience: College London, UK) recent advances and perspectives Dr. Rodrigo Costa (University of Human-centred disaster risk assessments as a tool to inform Waterloo) pre-disaster planning 5:00 PM Closing words 5:30 PM Social Dinner @ The Grad Club